An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

heroin and hydrocodone

Discussion in 'Heroin' started by rikky644, Nov 27, 2019.

  1. rikky644

    rikky644 Member

    i am once again trying to get past these aweful withdrawal symptoms from heroin....i thought by taking hydrocodone (norco 10/325) would assist me in the short term but it has not....why? arent heroin and hydrocodone both opiates that act upon the same opiate receptors in the brain?
    Davers likes this.
  2. rikky644

    rikky644 Member

    i realize this is a question that requires a certain amount of medical expertize. i just dont understand why the hydrocodone doesnt give me some relief from the heroin withdrawal symptoms.
  3. Onceaddicted77

    Onceaddicted77 Spam fighting Moderator & Realist Community Listener

    Hi welcome sorry your going through that. It sucks I've been there. Was on a 10 year opioid stretch. It all pretty much comes down to downregulation.

    Herion recruits a ton of b arrestin and that causes your receptors to become desensitized or even internalized fairly quickly. It's your tolerance my friend.

    10mgs of Hydrocodone is simply just not anywhere close as strong and cant agonize your receptors enough.
    Davers likes this.
  4. rikky644

    rikky644 Member

    thank you so very much for your reply. my receptors must be completely washed. i figured that 10mg of hydrocodone would not be enough. all i really wanted to get out of the norcos was to go to sleep . i started by taking 3 tabs of the norco and was taking 2 tabs every 2 to 3 hours before i was able to sleep for 2 hours at a time. i have never overdosed on opiates and i was very weary of taking so many norcos ( i remember when i would feel one norco at work but that was years ago) i was desperate. you have been there too, i know. anyway, your answer makes sense. i thought perhaps the hydrocodone effects different sensors but the problem is that the dosage i was taking just wasnt enough. question: what was the most difficult part of getting clean for you? and how long did that difficulty last? i get so physically sick without heroin my head feels like it is going to explode...again, thx for your reply and have a good holiday tomorrow.
    Onceaddicted77 likes this.
  5. Onceaddicted77

    Onceaddicted77 Spam fighting Moderator & Realist Community Listener

    Well I did hardcore opioids including H for about 4 years. Got up to 240mg of oxycontin then went on buprenorphine for 8 years.

    I think I was just ready for a change tired of going through the hell everytime I couldn't find my fix. Buprenorphine no doubt saved my life. I was on it for a while and was happy to be on it as long as I wasnt sick, I could make it.

    The best thing it did for me was get me back on my feet so I can start to normalize my life again. I tried once to get high on it and wasted an 80mg oxy lol after that I never tried again. I had learned if I wanted to get high I'd have to wait like 3 or 4 days to feel it and I never wanted to. Eventually I stopped thinking about Herion and pretty much all drugs.

    That was when I started my recovery process though I didnt think I would've taken it for so long but recovery is about growing as a person and finding our underlying causes to our symptoms like addiction. The important thing is that we just try a real effort and like anything we get better at it.

    I think I just had figured out that I dont really like dealing with my problems and I'm insecure and drugs were my temporary fix from those uncomfortable feelings. That's when I started down the path of wanting to learn about myself and understand why I have such an addictive personality i even learned about neuroscience. I try to grow and change my way of thinking. I was always so depressed and bitter all the time I hated everything and because that's how I thought, thats what I got.

    I had to forgive myself for all the shiit I caused my family and my wife and then I had to learn how to love myself. I started small with postive thoughts and postive changes started to eat right cut out all well most of the sugar and my depression went away and I started to feel a change one that was going in the right direction for once.

    When I tapered off of bupe I was ready and I had a great mindset going into it. I went real slow so my receptors and transmitters can rebalance each time I went down and it would take about 4 days. It allows you to deal with a little uncomfortable feelings and very minor depression for a cpl days until you get used to each taper then you know your brain is keeping up with the healing process. cold turkey was too hard for me. Also I think a taper plan is important because it allows you to set goals about going down on the drug and you feel good about achieving it. It makes you want to keep going.

    I hope you have a good Holiday as well thank you.
    Last edited: Nov 27, 2019
    Davers and Michael o like this.
  6. DoxyMom

    DoxyMom Community Champion

    Have you thought about a methadone clinic or suboxone? These both actually do help once your dose is regulated. Plus at the methadone clinic you get counseling. Detoxing is one step. If that is all you do you may be setting yourself up to relapse.
    Davers likes this.
  7. True concern

    True concern Moderator

    Because of your heroin tolerance, perhaps 2 Norco won't help....but 7-8?I don't know I'm no Dr just been down this road myself. Fuk all nae sayers try Kratom 6-8 capsules at once